MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11500A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Coronary obstruction/occlusion (4871)
Date of Event 11/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 27mm 11500a aortic valve was explanted after an implant duration of 5 days due to acute occlusion of the left main coronary artery caused by a clot.The explanted valve was replaced with a 23mm 11500a valve.Per medical records, on post-op day 5 the patient developed dizziness and went into cardiac arrest, was resuscitated and placed on va-ecmo.Heart cath showed acute occlusion of lmca, and valve itself seemed to be impinging on the lm.The patient was emergently taken to the or for cabg vs redo avr.Intraoperatively the valve was removed and at the opening of the lmca a clot was identified and removed.Decision was made to downsize the valve, a 25mm sizer would not advance through.Thus, a size 23mm valve was selected and implanted with non-pledgeted sutures and lowered and secure in place.The left main was accessible with a right-angle clamp with ease.After hemostasis was satisfactory, the patient was transported back to the lcu in stable but critical condition on va ecmo and iabp.On pod #36, the patient was discharged.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: g3, g6, h2, h6: (component code, type of investigation, investigation findings, investigation conclusions) the device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.The complaint is unable to be confirmed.There is no evidence to suggest an edwards manufacturing defect.A pra is not required.A capa/scar is not required.Lot history review is not required, as there is no evidence to support a manufacturing/design non-conformance.The (ifu) instructions for use have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.Manufacturing mitigations review is not required, as there is no evidence to support a manufacturing/design defect has potentially contributed to the complaint.Per event description: it was learned through implant patient registry and investigation that a patient with a 27mm 11500a aortic valve was explanted after an implant duration of 5 days due to acute occlusion of the left main coronary artery caused by a clot.The explanted valve was replaced with a 23mm 11500a valve.Per medical records: on post-op day 5 the patient developed dizziness and went into cardiac arrest, was resuscitated and placed on va-ecmo.Heart cath showed acute occlusion of lmca, and valve itself seemed to be impinging on the lm.The patient was emergently taken to the or for cabg vs redo avr.Intraoperatively the valve was removed and at the opening of the lmca a clot was identified and removed.Decision was made to downsize the valve, a 25mm sizer would not advance through.Thus, a size 23mm valve was selected and implanted with non-pledgeted sutures and lowered and secure in place.The left main was accessible with a right-angle clamp with ease.After hemostasis was satisfactory, the patient was transported back to the lcu in stable but critical condition on va ecmo and iabp.On pod #36, the patient was discharged.Based on the information available the most likely cause is procedural factors, including using the wrong size valve.

Brand Name
EDWARDS INSPIRIS RESILIA AORTIC VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
jason reves
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492503859
MDR Report Key24564959
Report Number2015691-2026-13098
Device Sequence Number13094066
Product Code LWR
UDI-Device Identifier00690103195002
UDI-Public(01)00690103195002(17)300803(11)250804
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11500A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age61 YR
Patient SexMale